Periodic solutions of a \(2n\)th-order nonlinear difference equation. (English) Zbl 1232.39019

Summary: A \(2n\)th-order nonlinear difference equation is considered. Using the critical point theory, we establish various sets of sufficient conditions of the nonexistence and existence of periodic solutions. Results obtained complement or improve the existing ones.


39A23 Periodic solutions of difference equations
39A10 Additive difference equations
Full Text: DOI


[1] Agarwal R P. Difference Equations and Inequalities: Theory, Methods and Applications. New York: Marcel Dekker, 1992 · Zbl 0925.39001
[2] Ahlbrandt C D, Peterson A C. Discrete Hamiltonian Systems: Difference Equations, Continued Fraction and Riccati Equations. Dordrecht: Kluwer Academic Publishers, 1996 · Zbl 0860.39001
[3] Atici F M, Guseinov G S. Positive periodic solutions for nonlinear difference equations with periodic coefficients. J Math Anal Appl, 1999, 232: 166–182 · Zbl 0923.39010
[4] Benci V, Rabinowitz P H. Critical point theorems for indefinite functionals. Invent Math, 1979, 52: 241–273 · Zbl 0465.49006
[5] Bohner M. Liner Hamiltonian difference systems: disconjugacy and Jacobi-type conditions. J Math Anal Appl, 1996, 199: 804–826 · Zbl 0855.39018
[6] Cai X C, Yu J S. Existence of periodic solutions for a 2nth-order nonlinear difference equation. J Math Anal Appl, 2007, 329: 870–878 · Zbl 1153.39302
[7] Cai X C, Yu J S, Guo Z M. Existence of periodic solutions for fourth-order difference equations. Comput Math Appl, 2005, 50: 49–55 · Zbl 1086.39002
[8] Chang K C. Critical Point Theory and Its Applications (in Chinese). Shanghai: Shanghai Science and Technical Press, 1980
[9] Chen S. Disconjugacy, disfocality, and oscillation of second order difference equations. J Differential Equations, 1994, 107: 383–394 · Zbl 0791.39001
[10] Clarke F H. Periodic solutions to Hamiltonian inclusions. J Differential Equations, 1981, 40: 1–6 · Zbl 0461.34030
[11] Clarke F H. Periodic solutions of Hamilton’s equations and local minima of the dual action. Trans Amer Math Soc, 1985, 287: 239–251 · Zbl 0596.49030
[12] Cordaro G. Existence and location of periodic solution to convex and non coercive Hamiltonian systems. Discrete Contin Dyn Syst, 2005, 12: 983–996 · Zbl 1082.34012
[13] Elaydi S, Sacker R. Global stability of periodic orbits of non-autonomous difference equations and population biology. J Differential Equations, 2005, 208: 258–273 · Zbl 1067.39003
[14] Erbe L H, Yan P. Disconjugacy for linear Hamiltonian difference systems. J Math Anal Appl, 1992, 167: 355–367 · Zbl 0762.39003
[15] Hartman P. Difference equations: disconjugacy, principal solutions, Green’s functions, complete monotonicity. Trans Amer Math Soc, 1978, 246: 1–30 · Zbl 0409.39001
[16] Henderson J. Existence theorems for boundary value problems for nth-order nonlinear difference equations. SIAM J Math Anal, 1989, 20: 468–478 · Zbl 0671.34017
[17] Hooker J, Patula W. Growth and oscillation properties of solutions of a fourth order linear difference equations. J Aust Math Soc Ser B, 1985, 26: 310–328 · Zbl 0565.39002
[18] Guo Z M, Yu J S. Periodic and subharmonic solutions for second-order superlinear difference equations. Sci China Ser A, 2003, 46: 506–515 · Zbl 1215.39001
[19] Guo Z M, Yu J S. The existence of periodic and subharmonic solutions to subquadratic second-order difference equations. J London Math Soc, 2003, 68: 419–430 · Zbl 1046.39005
[20] Jiang D, O’Regan D, Agarwal R P. Optimal existence theory for single and multiple positive periodic solutions to functional difference equations. Appl Math Lett, 2005, 161: 441–462 · Zbl 1068.39009
[21] Kelly W G, Peterson A C. Difference Equations: An Introduction with Applications. New York: Academic Press, 1991
[22] Liu Y. On positive periodic solutions of functional difference equations with forcing term and applications. Comput Math Appl, 2008, 56: 2247–2255 · Zbl 1165.39306
[23] Mawhin J, Willem M. Critical Point Theory and Hamiltonian Systems. New York: Springer-Verlag, 1989 · Zbl 0676.58017
[24] Patula W. Growth, oscillation and comparison theorems for second order linear difference equations. SIAM J Math Anal, 1979, 10: 1272–1279 · Zbl 0433.39005
[25] Rabinowitz P H. Periodic solutions of Hamiltonian systems. Comm Pure Appl Math, 1978, 31: 157–184 · Zbl 0369.70017
[26] Rabinowitz P H. On subharmonic solutions of Hamiltonian systems. Comm Pure Appl Math, 1980, 33: 609–633 · Zbl 0437.34011
[27] Rabinowitz P H. Minimax Methods in Critical Point Theory with Applications to Differential Equations. Regional Conference Series in Mathematics, No. 65. Providence, RI: American Mathematical Society, 1986 · Zbl 0609.58002
[28] Zhou Z, Yu J S, Guo Z M. Periodic solutions of higher-dimensional discrete systems. Proc Roy Soc Edinburgh Sect A, 2004, 134: 1013–1022 · Zbl 1073.39010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.